Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 88, NWS Wichita, KS

May 6, 2008Butler County, Cowley County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 6, 2008, 11:01 PM CDT for Butler County, Cowley County, Kansas. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2008, 11:01 PM CDT (04:01 UTC)
Expired
May 7, 2008, 12:00 AM CDT
In force
59 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Butler County, KS, Cowley County, KS

The radar

The Wichita radar (KICT), 51 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 11:13 PM CDTTSTM WND GST 55Rose Hill, KSESTIMATED 50 TO 55 MPH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 7:08 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 4.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1272 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 070400
SVRICT
KSC015-035-070500-
/O.NEW.KICT.SV.W.0088.080507T0401Z-080507T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1101 PM CDT TUE MAY 6 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
  BUTLER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL MIDNIGHT CDT.

* AT 1058 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF BENTON TO
  6 MILES SOUTHWEST OF ANDOVER TO 11 MILES WEST OF UDALL...AND MOVING
  EAST AT 32 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ANDOVER...ATLANTA...AUGUSTA...BENTON...BURDEN...CAMBRIDGE...
  CASSODAY...DEXTER...DOUGLASS...EL DORADO...ELBING...LATHAM...
  LEON...POTWIN...ROSALIA...ROSE HILL...TOWANDA...UDALL...WINFIELD...
  EL DORADO LAKE...ROCK.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3719 9714 3806 9714 3807 9652 3714 9651
TIME...MOT...LOC 0401Z 276DEG 27KT 3790 9722 3764 9720
          3739 9729

$$

JAKUB
2 follow-up statements
000 
WWUS53 KICT 070421
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1121 PM CDT TUE MAY 6 2008

KSC015-035-070500-
/O.CON.KICT.SV.W.0088.000000T0000Z-080507T0500Z/
BUTLER KS-COWLEY KS-
1121 PM CDT TUE MAY 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
COWLEY AND BUTLER COUNTIES UNTIL MIDNIGHT CDT...

AT 1120 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM TOWANDA TO DOUGLASS TO
UDALL...MOVING EAST AT 39 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR WINFIELD BY 1130 PM CDT.
  NEAR EL DORADO BY 1135 PM CDT.
  NEAR LEON BY 1140 PM CDT.
  NEAR ATLANTA BY 1145 PM CDT.
  NEAR DEXTER BY 1150 PM CDT.

THE TOWNS OF BENTON...ROCK...EL DORADO LAKE...ROSALIA AND CAMBRIDGE
ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3719 9714 3806 9714 3807 9652 3714 9651
TIME...MOT...LOC 0421Z 277DEG 34KT 3785 9700 3759 9698
          3734 9707

$$

JAKUB
000 
WWUS53 KICT 070456
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1156 PM CDT TUE MAY 6 2008

KSC015-035-070506-
/O.EXP.KICT.SV.W.0088.000000T0000Z-080507T0500Z/
BUTLER KS-COWLEY KS-
1156 PM CDT TUE MAY 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COWLEY AND BUTLER
COUNTIES WILL EXPIRE AT MIDNIGHT CDT...

AT 1152 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3719 9714 3806 9714 3807 9652 3714 9651
TIME...MOT...LOC 0456Z 277DEG 34KT 3781 9658 3755 9657
          3730 9666

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 8:47 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, May 6, 8:47 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
847 PM CDT TUE MAY 6 2008

.UPDATE...

WE ARE ISSUING A QUICK UPDATE TO INCREASE POPS ACROSS SOUTH CENTRAL
KANSAS THIS EVENING. LATEST RADAR LOOP WAS SHOWING THE MESOSCALE
CONVECTIVE SYSTEM CONTINUING TO WEAKEN AS IT PROGRESSES ITS WAY
THROUGH SOUTH CENTRAL KANSAS. THIS COMPLEX APPEARS TO BE MOVING INTO
AN AREA OF WEAKER INSTABILITY/MARGINAL SHEAR AND WE SHOULD CONTINUE
TO SEE THIS COMPLEX OF STORMS WEAKEN AS IT MOVES EAST. LATER TONIGHT
WE WILL WATCH THE NEXT COMPLEX OF STORMS DEVELOPING ALONG THE FRONT
AND MOVE TOWARDS CENTRAL KANSAS AFTER MIDNIGHT. THESE STORMS MAY
ALSO REMAIN SEVERE AS IT MOVES INTO MOVES INTO BETTER INSTABILITY.

COX

&&

.PREV DISCUSSION... /ISSUED 652 PM CDT TUE MAY 6 2008/

AVIATION...00Z TAF ISSUANCE
THE MAIN CONCERN THIS EVENING WILL BE TIMING OF WHEN THE
CONVECTION WILL BE MOVE THROUGH THE TAF SITES. THE NEXT PROBLEM IS
THE TIMING OF THE FRONT.

LATEST RADAR LOOP WAS SHOWING QUITE A BIT OF CONVECTION CONTINUING
TO BUILD EAST TOWARDS THE RUSSELL TAF SITE. THIS CONVECTION MAY
ACTUALLY BUILD EAST TOWARDS SALINA AROUND 01Z. AS A RESULT...WE
WENT AHEAD AND INSERTED SOME TEMPO GROUPS FOR THAT TIMEFRAME.
LATER THIS EVENING. THE LOW LEVEL JET WILL CONTINUE TO INCREASE
LATER THIS EVENING AND CAUSE MORE SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP ACROSS SOUTH CENTRAL KANSAS.
MEANWHILE...THE COLD FRONT WAS MOVING THROUGH SOUTHWEST NEBRASKA.
BASED ON EXTRAPOLATION...WE MAY SEE THIS FRONT/SQUALL LINE REACH
RUSSELL AROUND 07Z-08Z AND SALINA BETWEEN 08Z-09Z. THE CONVECTION
SHOULD CONTINUE TO PROPAGATE INTO SOUTH CENTRAL AND SOUTHEAST
KANSAS TOWARDS DAYBREAK. CEILINGS SHOULD ALSO LOWER AGAIN INTO THE
MVFR CATEGORY (1-2KFT) AFTER 04Z WITH POSSIBLY IFR CEILINGS
DEVELOPING AFTER 08Z.

COX

PREV DISCUSSION... /ISSUED 315 PM CDT TUE MAY 6 2008/

DISCUSSION...
FORECAST CONCERNS...
CONVECTIVE/SEVERE CHANCES/TRENDS TONIGHT...THEN HEAVY RAINFALL
POTENTIAL WEDNESDAY.

FOR TONIGHT...MAIN FOCUS FOR CONVECTION TO AFFECT THE FORECAST
AREA ASSOCIATED WITH NORTHERN STREAM SHORTWAVE TROF...WHICH WILL
SUPPORT MESO COMPLEX ACROSS NEBRASKA INTO NORTHERN KANSAS. THIS
ACTIVITY LOOKS TO AFFECT PORTIONS OF CENTRAL KANSAS TOWARD OR
AFTER MIDNIGHT. ANOTHER AREA OF CONVECTION MAY DEVELOP ACROSS
SOUTHWEST KANSAS THIS EVENING...WHERE LATEST RUC/SPC MESO PAGE
SHOWS NO CAP AND 2000 J/KG ML CAPES. OTHER PARAMETERS LOOK GOOD
TO OUR WEST THIS EVENING FOR SEVERE STORMS/SUPERCELLS WITH LARGE
HAIL. SOME OF THIS CONVECTION COULD AFFECT WESTERN PORTIONS OF
CENTRAL/SOUTH CENTRAL KANSAS LATER THIS EVENING AS WELL.

MAIN UPPER LOW WILL LIFT BODILY NORTHEAST ACROSS WEST TEXAS INTO
OKLAHOMA ON WEDNESDAY. SOME CONVECTION POSSIBLE IN THE MORNING
LINGERING FROM POTENTIAL MESOSCALE COMPLEX ACROSS EASTERN KANSAS.
OTHERWISE...THE NAM/WRF/GFS ALL SUPPORT HEAVY RAINFALL SIGNAL
ACROSS SOUTHEAST KANSAS INTO THE AFTERNOON AND EARLY EVENING.
RATHER WIDESPREAD CONVECTION WITH EMBEDDED HEAVIER RAINFALL TO
FOCUS ALONG AND JUST NORTH OF SOUTHWARD SAGGING SURFACE/LOW LEVEL
BOUNDARY WHERE ELEVATED MOISTURE WILL REMAIN COINCIDENT WITH AREA
OF MID LEVEL CONVERGENCE AND UPPER DIVERGENCE TO THE NORTH OF
EJECTING UPPER LOW. HAVE CONTEMPLATED A FLOOD WATCH FOR PORTIONS
OF SOUTH CENTRAL/SOUTHEAST KANSAS FOR WEDNESDAY INTO WEDNESDAY
EVENING...THOUGH CONSENSUS WAS TO HOLD OFF FOR NOW SINCE IT IS
MAINLY A 2ND/EARLY 3RD PERIOD EVENT...AND TIME FOR CONFIDENCE
BUILDING WITH ANOTHER MODEL RUN THIS EVENING. THE WEDNESDAY
CONVECTION AND CLOUDS EXPECTED TO KEEP DIURNAL TEMPERATURE
RECOVERY IN CHECK AND WILL STAY CLOSE TO GOING FORECAST AROUND
70F FOR MAXS.

WEATHER PATTERN LOOKS RATHER ACTIVE THRU THE END OF THE WEEK
WITH PERIODIC SHORTWAVES IN THE WEST-NORTHWEST FLOW ALOFT TO
AFFECT THE AREA. THE FIRST OF SUCH FEATURES TO RIPPLE THRU ON
THURSDAY NIGHT...WITH SECOND SUCH WAVE ON FRIDAY NIGHT. CURRENT
TIMING/TRENDS WOULD SUGGEST MUCH OF THIS ACTIVITY WOULD BE OF THE
OVERNIGHT/EARLY MORNING VARIETY...SO WILL GENERALLY KEEP DAYTIME
PERIODS OF THURSDAY AND FRIDAY DRY FOR NOW.

IN THE OUTER PERIODS...THE ECMWF AND GFS SHOW A MORE VIGOROUS
TROF TO DROP SOUTHEAST ACROSS THE CENTRAL PLAINS OVER THE
WEEKEND...WITH BEST CHANCES FOR PRECIP PROBABLY ON SATURDAY.
RATHER MODEST CONFIDENCE AT BEST FOR NEXT MONDAY AND
TUESDAY...WITH PERHAPS SLIGHT POTENTIAL FOR ANOTHER SHOT AT
CONVECTION BY TUESDAY. FOR THE OUTER PERIODS GENERALLY STAYED
CLOSE TO THE HPC GUIDANCE.

DARMOFAL

AVIATION...
18Z TAFS...CHANCES FOR THUNDERSTORMS INCREASE THROUGH THE
AFTERNOON AND ESPECIALLY IN THE EVENING HOURS. CENTRAL KS SITES
WILL BE AFFECTED FIRST...WITH THE THUNDERSTORMS DEVELOPING INTO A
LINE OF STORMS AND MOVING SOUTHEAST THROUGH THE AREA OVERNIGHT.
CEILINGS COULD DROP BELOW 1000 FEET AFTER 06Z TONIGHT.

SCHRECK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    62  70  53  75 /  70  80  60  10
HUTCHINSON      60  69  51  75 /  80  70  40  10
NEWTON          61  69  51  73 /  80  70  50  10
ELDORADO        61  70  52  74 /  70  80  60  10
WINFIELD-KWLD   62  71  55  76 /  60  90  70  10
RUSSELL         58  70  47  74 /  80  50  20  10
GREAT BEND      58  69  48  75 /  80  60  30  10
SALINA          60  70  49  73 /  80  60  30  10
MCPHERSON       60  69  50  74 /  80  60  40  10
COFFEYVILLE     62  71  57  75 /  60 100  80  20
CHANUTE         61  70  55  73 /  60  90  80  10
IOLA            61  70  54  73 /  60  90  70  10
PARSONS-KPPF    61  70  56  74 /  60  90  80  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 6, 3:46 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
346 PM CDT TUE MAY 6 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-072100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
346 PM CDT TUE MAY 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS EVENING INTO THE
EARLY OVERNIGHT HOURS...MAINLY WEST OF A LINE FROM MARION TO
WICHITA TO ARGONIA. THE MAIN RISK WILL BE LARGE HAIL UP TO GOLF
BALL SIZE AND LOCALLY DAMAGING WINDS TO 70 MPH. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE OVERNIGHT ACROSS MUCH OF THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME
QUITE NUMEROUS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS DURING
THE DAY...CONTINUING ACROSS SOUTHEAST KANSAS DURING THE EVENING.
LOCALLY HEAVY RAINFALL AND MINOR LOW-LAND FLOODING WILL BE
POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. A FEW STRONG
STORMS WILL ALSO BE POSSIBLE ON WEDNESDAY ACROSS SOUTH CENTRAL
AND SOUTHEAST KANSAS...WITH HAIL UP TO PENNY SIZE.

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ON THURSDAY
NIGHT...WITH CHANCES AGAIN FROM FRIDAY NIGHT THROUGH SATURDAY
NIGHT. A FEW STRONG STORMS CANNOT BE RULED OUT DURING THESE
TIMES FOR THE END OF THE WEEK. CHECK BACK FOR LATER FORECASTS
AND OUTLOOKS ON THE POTENTIAL FOR ANY SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE THIS EVENING INTO THE
EARLY OVERNIGHT HOURS...MAINLY FOR AREAS WEST OF A LINE FROM
MARION TO WICHITA TO ARGONIA.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Local storm report, May 6, 10:34 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1034 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             2 N CHENEY              37.66N 97.78W
05/06/2008  E0.75 INCH       SEDGWICK           KS   TRAINED SPOTTER

            OCCURRED ALONG WITH 45 MPH WINDS.

&&

ADK
Local storm report, May 6, 10:47 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1047 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 PM     TSTM WND GST     N COLWICH               37.78N 97.54W
05/06/2008  E60.00 MPH       SEDGWICK           KS   BROADCAST MEDIA

            FROM KFDI MOBILE SPOTTER

1042 PM     TSTM WND GST     1 W MOUNT HOPE          37.87N 97.68W
05/06/2008  M67.00 MPH       SEDGWICK           KS   BROADCAST MEDIA

            AT 215TH AND K96.

&&

BDK
Local storm report, May 6, 10:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1052 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     HAIL             8 SW VIOLA              37.40N 97.75W
05/06/2008  E0.75 INCH       SUMNER             KS   TRAINED SPOTTER

&&

ADK
Local storm report, May 6, 10:53 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1053 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     TSTM WND GST     1 W MOUNT HOPE          37.87N 97.68W
05/06/2008  M67.00 MPH       SEDGWICK           KS   BROADCAST MEDIA

            AT 215TH AND K96. FROM KAKE-TV

&&

BDK
Local storm report, May 6, 10:55 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1055 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     TSTM WND GST     WICHITA MID CONTINENT A 37.66N 97.44W
05/06/2008  E50 MPH          SEDGWICK           KS   NWS EMPLOYEE

            A FEW BRIEF GUSTS TO 50 MPH AT THE NATIONAL WEATHER
            SERVICE OFFICE.

&&

ADK
Local storm report, May 6, 11:00 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1100 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND GST     3 NNW WEST WICHITA      37.72N 97.48W
05/06/2008  E60.00 MPH       SEDGWICK           KS   TRAINED SPOTTER

            ALSO PEA SIZED HAIL.

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:03 PM CDTTornado WarningICTBarton57 min
May 6, 7:30 PM CDTSevere Thunderstorm WarningICTReno, Rice60 min
May 6, 8:11 PM CDTSevere Thunderstorm WarningICTKingman, Reno34 min
May 6, 10:00 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, Reno, Sedgwick60 min
May 6, 10:32 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick, Sumner58 min
May 7, 1:27 AM CDTAreal Flood WarningICTBarton, Russell5 hr
May 7, 3:17 AM CDTRiver Flood WarningICTLabette4 days
May 7, 3:17 AM CDTRiver Flood WarningICTAllen, Neosho18 hr
May 7, 3:17 AM CDTRiver Flood WarningICTNeosho31 hr
May 7, 3:17 AM CDTRiver Flood WarningICTLabette, Neosho65 hr
May 7, 4:01 AM CDTFlood WatchICTAllen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more23 hr
May 7, 5:19 AM CDTSevere Thunderstorm WarningICTReno, Sedgwick56 min
May 7, 9:21 AM CDTAreal Flood WarningICTAllen, Neosho, Wilson, Woodson6 hr
May 7, 9:41 AM CDTRiver Flood WarningICTSumner5 hr
May 7, 1:22 PM CDTAreal Flood WarningICTLabette6 hr
May 7, 2:47 PM CDTRiver Flood WarningICTMontgomery, Wilson12 hr
May 7, 2:47 PM CDTRiver Flood WarningICTMontgomery7 hr
May 7, 3:54 PM CDTRiver Flood WarningICTAllen5 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.